MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP IMPLANT

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: netherlands.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had a revision surgery due to a chip of the ceramic head has come off.Attempts have been made and no further information has been provided.
 
Event or Problem Description
It was reported that patient underwent an initial hip procedure.Subsequently, the patient was experiencing pain, difficultly walking, grinding and popping and underwent a revision approximately 2 years post implantation due to a fractured ceramic head, possible trauma.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d1, d2b, d4, d6, d10, e1, e3, g2, g3, g6, h2, h4, h6, h11.D10: item # 010000858, g7 neutral e1 liner 36mm f, lot # 7264168.Item # 010000664, g7 pps ltd acet shell 54fl, lot # 7268249.Item # 51-113140, tprlc 133 type1 bm so 14.0, lot # 7155777.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The product involved in the reported event was returned for investigation.Visual review of the returned ceramic head confirms the device to be fractured.5 pieces were returned.The fractured spherical edges show fragments that are missing and not returned.Black and yellow bio or foreign debris are noted on the fractured surfaces and taper hole.Marks are noted to the ceramic from possible metal transfer.The fractured head was sent for further analysis where it was reported that examination of the fractured head images provided shows metal transfer marks within the taper, as well as numerous metal transfer marks on all surfaces, likely from contact with the metal stem, acetabular shell and/or from contact with instruments during removal.The fracture surfaces looked irregular, with clean flat regions adjacent to rougher surfaces.The complexity of the fracture surfaces did not allow for the determination of the fracture initiation point.The root cause of the ceramic head fracture could not be determined in this instance.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.One radiographs was provided and reviewed by a radiologist.The review identified a single ap view of the bilateral hips demonstrating a right total hip arthroplasty with fragments noted inferior to the femoral head, possibly acetabular or from the femoral head.No bony fracture.Bony fusion of the symphysis pubis superiorly.Sizing and position of the right total hip arthroplasty is appropriate.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.The complaint is reporting a possible trauma however no further information has been received regarding this.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
HIP IMPLANT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20364013
Report Number3002806535-2024-00389
Device Sequence Number3890166
Product Code JDI
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)320718(10)3122243
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3122243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer01/08/2025
03/27/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date02/04/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown